Alert archive / Michigan / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Gaylord, MI
NWS Gaylord, MI issued this red flag warning at Apr 14, 2010, 10:57 AM EDT for 12 counties in Michigan. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2010, 10:57 AM EDT (14:57 UTC)
- Expired
- Apr 14, 2010, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196 WWUS83 KAPX 141457 RFWAPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EDT WED APR 14 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING... .MUCH WARMER WEATHER WILL SPREAD INTO NORTHERN MICHIGAN TODAY WITH GUSTY SOUTH TO SOUTHEAST WINDS DEVELOPING. IN ADDITION RELATIVE HUMIDITIES WILL FALL TO AROUND 20 PERCENT ACROSS MUCH OF NORTHWEST LOWER MICHIGAN. WITH WINDS CONSISTENTLY GUSTING TO AROUND 25 MPH...WIDESPREAD RED FLAG CONDITIONS WILL DEVELOP ACROSS NORTHWEST LOWER MICHIGAN THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS TONIGHT. MIZ016-019>022-025>028-031>034-142300- /O.NEW.KAPX.FW.W.0003.100414T1500Z-100415T0000Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON- 1057 AM EDT WED APR 14 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. VERY WARM TEMPERATURES COMBINED WITH GUSTY SOUTH-SOUTHEAST WINDS UP TO 25 MPH...AND LOW HUMIDITY AROUND 20 PERCENT ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. THIS WILL YIELD WIDESPREAD RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KAS
2 follow-up statements
970 WWUS83 KAPX 141956 RFWAPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 PM EDT WED APR 14 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EVENING... .MARGINAL RED FLAG CONDITIONS WILL CONTINUE OVER THE COUNTIES ADJACENT TO LAKE MICHIGAN THROUGH EARLY EVENING. MIZ022-027-028-032>034-142100- /O.CAN.KAPX.FW.W.0003.000000T0000Z-100415T0000Z/ OTSEGO-KALKASKA-CRAWFORD-WEXFORD-MISSAUKEE-ROSCOMMON- 356 PM EDT WED APR 14 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE RED FLAG WARNING. $$ MIZ016-019>021-025-026-031-150000- /O.CON.KAPX.FW.W.0003.000000T0000Z-100415T0000Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- 356 PM EDT WED APR 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. MARGINAL RED FLAG CONDITIONS WILL CONTINUE OVER THE COUNTIES ADJACENT TO LAKE MICHIGAN THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MIZ018-023-024-029-030-035-036-041-042-150400- /O.NEW.KAPX.FW.A.0002.100415T1600Z-100416T0200Z/ PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-IOSCO- GLADWIN-ARENAC- 356 PM EDT WED APR 14 2010 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MIDDAY THURSDAY THROUGH THURSDAY EVENING. BREEZY SOUTHWEST WINDS WILL DOWNSLOPE IN THE LEE OF THE INTERIOR HIGHLANDS ON THURSDAY. THIS WILL RESULT IN HIGH TEMPERATURES REACHING THE LOWER 80S AND HUMIDITY VALUES FALLING TO AROUND 25 PERCENT. SOUTHWEST WINDS WILL GUST TO NEAR 30 MPH. THESE CONDITIONS WILL LEAD TO ELEVATED FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JH
437 WWUS83 KAPX 150015 RFWAPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 815 PM EDT WED APR 14 2010 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EVENING... MIZ016-019>021-025-026-031-150115- /O.EXP.KAPX.FW.W.0003.000000T0000Z-100415T0000Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE- 815 PM EDT WED APR 14 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IN EFFECT FOR THE LAKE MICHIGAN SHORELINE COUNTIES OF NORTHWEST LOWER MICHIGAN HAS EXPIRED. $$ MIZ018-023-024-029-030-035-036-041-042-150815- /O.CON.KAPX.FW.A.0002.100415T1600Z-100416T0200Z/ PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-IOSCO- GLADWIN-ARENAC- 815 PM EDT WED APR 14 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. BREEZY SOUTHWEST WINDS WILL DOWNSLOPE IN THE LEE OF THE INTERIOR HIGHLANDS ON THURSDAY. THIS WILL RESULT IN HIGH TEMPERATURES REACHING THE LOWER 80S AND HUMIDITY VALUES FALLING TO AROUND 25 PERCENT. SOUTHWEST WINDS WILL GUST TO NEAR 30 MPH. THESE CONDITIONS WILL LEAD TO ELEVATED FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this red flag warning went out at Apr 14, 7:37 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 14, 7:37 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 737 AM EDT WED APR 14 2010 .SYNOPSIS.../ISSUED AT 421 AM/ A STATIONARY FRONT TO OUR SOUTHWEST WILL LIFT NORTHWARD THIS AFTERNOON AND TONIGHT AS A WARM FRONT. A BAND OF CLOUDS NORTH OF THIS FRONT WILL RESULT IN A PERIOD OF CLOUDINESS TODAY...BUT WARMER TEMPERATURES VIA GUSTY SOUTHERLY WINDS ARE ON TAP FOR THURSDAY. LOW PRESSURE AND A COLD FRONT WILL THEN CROSS THE NORTH WOODS THURSDAY NIGHT. CHANCES FOR A LITTLE RAIN...ARRIVE AHEAD OF...AND BEHIND THE COLD FRONT THURSDAY AND THURSDAY NIGHT. DRIER AND MUCH COOLER AIR SETTLE IN FOR FRIDAY AND SATURDAY...WITH HIGH PRESSURE IN PLACE FOR LATE THIS WEEKEND AND EARLY NEXT WORK WEEK. SMD && .SHORT TERM.../ISSUED AT 735 AM/...TODAY UPDATED FOR THE SHOWERS MOVING THROUGH NE LOWER AND E UPPER. THESE SHOULD MOVE OUT DURING THE NEXT FEW HOURS. MOST OF THE REPORTS, HAVE BEEN LIGHT RAIN OR SPRINKLES. THIS IS DUE TO THE LAST OF THE WARM FRONT MOVING THROUGH THE FORECAST AREA. ONCE OUT OF THE AREA, THE SKY WILL BEGIN TO CLEAR UP. JSL && .LONG TERM.../ISSUED AT 421 AM/...TONIGHT AND BEYOND TONIGHT...BY THE EVENING THE WINDS WILL INCREASE WITH THE TIGHTENING GRADIENT FROM THE APPROACHING COLD FRONT. MOISTURE ON THE NAM LOOKS THIN AND IT IS LESS AGGRESSIVE THAN THE GFS WITH GETTING THE PRECIPITATION INTO THE REGION. THE GFS PUSHES THE RAIN INTO E UPPER AND ALMOST INTO NW LOWER. THE NAM IS JUST GETTING INTO WESTERN CHIPPEWA COUNTY BY 12Z. WILL GO WITH THE GFS AS IT WAS THE GOING FORECAST. THURSDAY...THE 500 MB RIDGE ROUTES MOST OF THE RAIN TO THE NORTH KEEPING IT OUT OF NE LOWER. THE COLD FRONT DELAY THROUGH THE DAY, AND WE'LL MIX DEEPER SO THAT WE CAN APPROACH 80F IN MANY LOCATIONS. AM A BIT CONCERNED ABOUT THE FIRE DANGER IN THE SE COUNTIES. WITH THE MOISTURE RETURN AHEAD OF THE FRONT MOST OF THE REGION WILL BE IN THE 30% RANGE FOR THE MINIMUM RH, BUT THE SE CORNER OF THE FORECAST AREA WILL BE LAG AS THE FRONT PUSHES THROUGH THERE LAST. SO IT COULD BE THAT IN THE DRY SAND OF THE EAST END OF THE HURON FOREST THAT SUB-25% MIN RH IS POSSIBLE. THE WINDS WILL BE CRANKING AHEAD OF THE FRONT. DECIDED TO HOLD BACK ON A WATCH FOR THE TIME BEING AND LET THE DAY SHIFT CONSULT WITH THE FIRE CUSTOMERS. THURSDAY NIGHT...RAIN WILL MAINLY BE IN THE SOUTHERN AREA IN THE EVENING AS THE FRONT SURGES PRETTY QUICKLY. THERE ISN'T AS BIG OF A TIMING DIFFERENCE BETWEEN THE NAM AND GFS, WITH THE NAM CLOSER TO THE GFS POSITION OF THE FRONT. THE SAME POSITION THAT WAS ADVERTISED YESTERDAY. FRIDAY...TEMPERATURES COOL PRETTY QUICKLY BEHIND THE FRONT SO THAT THE AFTERNOON THE TEMPERATURES WILL BE FALLING BACK INTO THE 40S. THE 850 MB TEMPERATURES BY 00Z FALL TO -2C IN NW LOWER ON THE NAM AND -6C ON THE GFS. PRETTY CHILLY AND CLOUDY. FRIDAY NIGHT...BOTH OF THE MODELS BEGIN TO PUSH THE DRY AIR INTO THE REGION AND BEGIN TO WARM TEMPERATURES OVERNIGHT. IT IS POSSIBLE FOR SOME PRECIPITATION, BUT WITH THE MAIN FORCING WITH THE 500 MB LOW TO THE EAST OF LAKE HURON, THINK THAT WE WILL GET AWAY WITH NOTHING OVER HERE. THE 850 MB TEMPERATURES DON'T GET COLD ENOUGH TO GET ANY LAKE CONTRIBUTION AS THE WATER TEMPERATURES ARE AT THE MOST +5C. SATURDAY AND BEYOND...TEMPERATURES BEGIN TO WARM ON SATURDAY AND WE GET BACK INTO THE 50S. SUNDAY AND MONDAY ARE IN THE 60S WITH DRY CONDITIONS AGAIN. TUESDAY, A 500 MB WAVE LOOKS TO BE THREATENING BUT THE RAIN DOESN'T GET HERE UNTIL TUESDAY NIGHT AT THE EARLIEST AT THIS POINT ON THE GFS. SO NO MAJOR CHANGES NEEDED IN THE MEDIUM RANGE. JSL && .MARINE.../ISSUED AT 421 AM/ WIND WILL INCREASE SLOWLY TODAY AS THE GRADIENT BEGINS TO TIGHTEN. HOWEVER, IT LOOKS LIKE THAT IF WE GET CLOSE TO SMALL CRAFT CRITERIA INTO WON'T BE UNTIL TONIGHT WHEN THE WINDS BEGIN TO SHIFT TO THE WEST. THURSDAY, THERE MAY BE SOME PROBLEMS AS THE WINDS WILL GET GUSTY AND PROBABLY OVER SCA CRITERIA. THEN THURSDAY NIGHT WILL BE A DEFINITE PROBLEM FOR THE WINDS AFTER THE COLD FRONT MOVES THROUGH. JSL && .AVIATION.../ISSUED AT 724 AM/...VALID FOR 12Z TAFS SCATTERED LIGHT RAIN SHOWERS OR PROBABLY JUST SPRINKLES WILL AFFECT APN DURING THE NEXT COUPLE OF HOURS. THE RAIN IS EAST OF PLN AND TVC SO NO PRECIPITATION UPDATES ARE EXPECTED THERE AT THIS TIME. OTHERWISE, THE NEXT 24 HOURS WILL BE VFR CIGS AND VSBY WITH RAIN MOVING IN BY EARLY THURSDAY MORNING FOR TVC AND PLN AS A COLD FRONT MOVES INTO THE REGION. JSL && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Apr 14, 5:44 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 544 AM EDT WED APR 14 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 151230- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 544 AM EDT WED APR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE AN ELEVATED FIRE DANGER IN NORTHEAST LOWER MICHIGAN...MAINLY IN THE HURON NATIONAL FOREST THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:56 PM EDT | Fire Weather Watch | APX | Alcona, Alpena, Arenac, Gladwin, Iosco, Montmorency and 3 more | 15 hr |
Nearby
Red Flag Warnings in Michigan, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.